Lexapro or Celexa, anyone? - Mothering Forums

Forum Jump: 
 
Thread Tools
Old 10-14-2003, 06:00 PM - Thread Starter
 
Charmie981's Avatar
 
Join Date: May 2002
Location: Louisiana
Posts: 4,368
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I'm on lexapro. The dr. I saw chose this SSRI because of its relatively small dosage and short half life. None of us intend for me to be on it forever (3-6 months, probably), and since I'm nursing it seemed like the best choice.

I've been on it for four days (tonight will be my fifth dose) and in the afternoons/evenings (before my next dose) I'm having awful bouts of nausea. Not vomiting, just feeling sick and gross. I'm not pregnant and I know this is a side effect of the drug, but I can't deal with it for much longer. Last night it had me in bed afraid to move b/c I thought I'd throw up.

Please tell me it gets better.

Charlotte, midwife to some awesome women, wife to Jason, and no longer a mama to all boys S reading.gif('01), A nut.gif ('03) S lol.gif ('08) and L love.gif ('10).
Charmie981 is offline  
Sponsored Links
Advertisement
 
Old 10-14-2003, 06:38 PM
 
Penguintrax's Avatar
 
Join Date: Jul 2003
Location: Tallahassee, FL
Posts: 132
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
It does get better. If you do a search on this forum for Lexapro, you will find several posts about side effects, etc.
Penguintrax is offline  
Old 10-15-2003, 05:13 PM
 
Jish's Avatar
 
Join Date: Dec 2001
Location: in a constant state of chaos
Posts: 5,233
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Are you remembering to eat? I know it sounds like a stupid question but when I was on it at first, it took away my appetite, and all my typical hunger symptoms. Then all the sudden I would feel nauseaus and woozy and remember that I hadn't eaten for a while. If you try to eat as if you were pregnant (small snacks every couple of hours) it might help with the nausea.

Also, it is pretty standard knowledge that it is best to stay on an ssri for a minimum of 6 months up to a year. It takes at least six months for the brain chemistry to get back on track. If you feel better at 3 months and go off, you are risking a big relapse because the medication still has more work to do, even though you feel better. I stayed on for nine months and went off to get pregnant and feel absolutely great. Once you get over the side effects you will likely feel totally normal, and taking it daily for 6 to 12 won't be a big deal.

Good luck, and I hope you feel better soon.
Jish is offline  
Old 10-16-2003, 02:18 AM
 
EllasMama's Avatar
 
Join Date: Nov 2001
Location: Oregon
Posts: 1,490
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Hang in there. It absolutely does get better, and soon. I felt nausea that reminded me of pregnancy for less than a week, then some nausea that wasn't a big problem but just kind of annoying for about another week - just didn't really have an appetite, nothing sounded good, but I could eat and didn't feel sick. Also felt spacey the first few days and had some insomnia, which all passed quickly. I've been taking Lexapro (10mg) for 4 weeks and don't feel any side effects at all now. It was definitely worth the initial side effects for me. I finally feel like my old self again after way too long. I missed me!

Carol
EllasMama is offline  
Old 10-22-2003, 11:43 AM
Nif
 
Nif's Avatar
 
Join Date: Oct 2002
Location: Charlottesville, VA
Posts: 12
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
After battling some severe depression/anxiety last year for several months with kava-kava, I finally broke down & got a scrip for celexa.

wow. It totally made the difference, had minimal side-effects (other than a libido decline, but hey, that was stuff that needed working on anyway.) I didn't feel "high" or foggy at all, just more cheerful, like myself. And after only a couple of weeks. Hey, magic pill!

I can't speak to the side-effects when stopping before 6 months: about 7 weeks after the death of my brother, I found out I was 8 weeks pregnant, and stopped the pills immediately. Crash. So I had all kinds of physical stuff going on that I still don't know if it was the stress/grief over my bro, the pregnancy or the withdrawal. (I mean, even my eyesight changed - my contacts stopped working!)

If you're post-partum, I would definitely check out celexa, at a low dosage - the feeling is similar to the just, hmmm.... natural hormone "brighter outlook".

Good luck.

-nif
Nif is offline  
Old 11-15-2003, 04:48 PM
 
WhitneyLaine's Avatar
 
Join Date: Nov 2003
Posts: 1
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I've just started lexapro for postpartum depression about a week ago and I know how you feel. The side effects are tough. So far my side effects seem to be going down. And I'm starting to feel a little bit better. Hang in there with the meds and don't quit taking them early.
WhitneyLaine is offline  
 
User Tag List

Thread Tools


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off